MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC
Catalog Number 705.52P
Medical Device Problem Codes Break (1069); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No sample has been received at manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that before a surgery, an ophthalmic scissor was not going through canula and another scissor was not working well to cut.There was no patient involvement.Additional information has been requested.Additional information received indicated the event occurred before a vitreo-retinal surgery.The surgery was completed by using an another products.There was no impact to the patient.
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.10.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.No sample received.Provided pictures were reviewed but are not enough to confirm this issue or identify a root cause.A root cause cannot be ascertained because the damage cannot be confirmed without receiving a sample for investigation.The sample is not available for investigation, therefore, damage cannot be confirmed or rather a root cause cannot be identified.Should sample return this complaint will be reopened and the sample will be investigated.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The sample has been received and in-house evaluation is in progress.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received indicated the ophthalmic scissor was broken.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.Provided pictures were reviewed but are not enough to confirm this issue or identify a root cause.The sample shows signs of surgery residues.The sample was visually inspected with the aid of a photomicroscope with various magnifications.The customer¿s complaint was confirmed.It was found that the curved scissors can pass through the canula.The curved scissors cannot cut because of the missing cutting edge.The cutting edges are broken.When the cutting edge broke can no longer be determined.A root cause cannot be ascertained because the point in time, when the damage occurred can no longer be determined.The exact root cause for the customers reported event is unknown; therefore, specific action cannot be taken.The point in time when the cutting edge broke can no longer be determined.This complaint has been reviewed and future data will be monitored for evidence of adverse trending of reported events and further action will be taken, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP SCISSORS
Common Device Name
SCISSORS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12680617
Report Number3003398873-2021-00079
Device Sequence Number4012594
Product Code HNF
UDI-Device Identifier07612717070691
UDI-Public07612717070691
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number705.52P
Device Lot NumberF186691
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2021
Supplement Date Received by Manufacturer12/21/2021
04/29/2022
06/03/2022
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date12/27/2021
05/23/2022
06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown